MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES RI BONE PINS 4 MM X 152 MM QTY: 2; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES RI BONE PINS 4 MM X 152 MM QTY: 2; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10011
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after the pins were taken out, during a cori assisted tka, it was noticed that the ri bone pins 4 mm x 152 mm qty: 2 were chipped.The procedure had been completed, without any delay, using the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
Additional information: d10, h6 (component code, type of investigation and investigation findings), h10 (roi).H3, h6: the ri bone pins 4 mm x 152 mm qty: 2, part number rob10011, lot number unknown, intended for treatment was not returned for evaluation.The reported problem was confirmed with a visual inspection.A visual inspection of the image was conducted and confirmed the devices were chipped.A complaint history review was performed by part number and similar complaints were identified.Without definitive lot numbers a complaint history review cannot be performed for the lot number involved.While all products meet required manufacturing specifications prior to release a serial number, lot number, part revision or software version is required to link the device to a dhr or nc investigation.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical review concluded that no prior escalation actions are applicable to the scope of the reported complaint.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The most likely cause of this event is associated with product mishandling during insertion or removal.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received, the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
H3, h6: the ri bone pins 4 mm x 152 mm, part number rob10011, lot number (10)000019051, used for treatment, was returned for evaluation.The reported problem was visually confirmed.Some of the threads of the pin screw are chipped, some completely missing, and have bits of debris stuck to them.An additional investigation was performed with a microscope.The reported problem was confirmed.The screw threads appear to have been sheared away, possibly from scraping against another rigid metal object.A visual inspection of the image was conducted and confirmed the devices were chipped.The most likely cause of the observed damage is due to wear on the bone pin screw from use over time.This does not appear to be damage from user handling error, as it is consistent with other signs of wear.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review was performed by part number and similar complaints were identified.A review by lot number was performed and no similar complaints were identified.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
H6 (medical device problem code).

Brand Name
RI BONE PINS 4 MM X 152 MM QTY: 2
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20784776
Report Number3010266064-2024-00233
Device Sequence Number8948967
Product Code OLO
UDI-Device Identifier00885556757307
UDI-Public885556757307
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K201022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10011
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer12/10/2024
03/18/2025
03/27/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/11/2024
03/20/2025
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB10024/REAL INTELLIGENCE CORI
Patient SexUnknown